Alert archive / Michigan / River Flood Warnings in 2010

River Flood Warning 3, NWS Gaylord, MI

September 24, 2010Chippewa County, Michigan

NWS Gaylord, MI issued this river flood warning at Sep 24, 2010, 7:27 AM EDT for Chippewa County, Michigan. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2010, 7:27 AM EDT (11:27 UTC)
Expired
Sep 24, 2010, 9:47 PM EDT
In force
14 hr
Issued by
NWS Gaylord, MI
Flood severity
Major

County Chippewa County, MI

The radar

The NCL Michigan radar (KAPX), 159 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pine River (E Upper MI) near Rudyard (RUDM4).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04127917, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WGUS43 KAPX 241127
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
727 AM EDT FRI SEP 24 2010

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  PINE RIVER NEAR RUDYARD AFFECTING CHIPPEWA COUNTY

.RAINFALL AMOUNTS OF 3 TO 4 INCHES ACROSS CHIPPEWA COUNTY SINCE THURSDAY
MORNING HAS RESULTED IN A RAPID RISE ON THE PINE RIVER NEAR RUDYARD.  THE
RIVER HAS CLIMBED ABOVE FLOOD STAGE...AND IS EXPECTED TO CREST LATER TODAY
AND FALL BACK BELOW FLOOD STAGE SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO 
HIGHER GROUND.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION AROUND MIDDAY AS NEW INFORMATION
BECOMES AVAILABLE.

&&

MIC033-242327-
/O.NEW.KAPX.FL.W.0003.100924T1127Z-100926T0124Z/
/RUDM4.3.ER.100924T1035Z.100925T0000Z.100925T1924Z.NR/
727 AM EDT FRI SEP 24 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PINE RIVER NEAR RUDYARD.
* UNTIL SATURDAY EVENING....
* AT  7:00 AM FRIDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.8 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 17.0 FEET...WATER REACHES BOTTOM OF PRAIRIE RD BRIDGE 
  DECK.  THE BRIDGE WILL FLOOD AT A STAGE OF 19.0 FEET.
   
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SAT     SUN     MON

PINE RIVER
  RUDYARD           17   17.2  FRI 07 AM      19.8    14.0     8.4

$$

JPB
2 follow-up statements
883 
WGUS83 KAPX 241548
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1148 AM EDT FRI SEP 24 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  PINE RIVER NEAR RUDYARD AFFECTING CHIPPEWA COUNTY

.RAINFALL AMOUNTS OF 3 TO 4 INCHES ACROSS CHIPPEWA COUNTY SINCE THURSDAY
MORNING HAS RESULTED IN A RAPID RISE ON THE PINE RIVER NEAR RUDYARD.  THE
RIVER HAS CLIMBED ABOVE FLOOD STAGE...AND IS EXPECTED TO CREST LATER TODAY
AND FALL BACK BELOW FLOOD STAGE SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO 
HIGHER GROUND.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...AS NEW INFORMATION BECOMES AVAILABLE.


&&

MIC033-250348-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-100925T1500Z/
/RUDM4.1.ER.100924T1035Z.100924T1415Z.100925T0900Z.NR/
1148 AM EDT FRI SEP 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE PINE RIVER NEAR RUDYARD.
* AT 11:00 AM FRIDAY THE STAGE WAS 17.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.7 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 17.0 FEET...WATER REACHES BOTTOM OF PRAIRIE RD BRIDGE 
  DECK.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SAT     SUN     MON

PINE RIVER
  RUDYARD           17   17.7  FRI 11 AM      17.3    12.6     7.7



$$
698 
WGUS83 KAPX 250147
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
947 PM EDT FRI SEP 24 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  PINE RIVER NEAR RUDYARD AFFECTING CHIPPEWA COUNTY

.THE RIVER IS RAPIDLY RECEDING AND HAS FALLEN BELOW FLOOD STAGE. 

&&

MIC033-250217-
/O.CAN.KAPX.FL.W.0003.000000T0000Z-100925T1500Z/
/RUDM4.1.ER.100924T1035Z.100924T1415Z.100924T2000Z.NR/
947 PM EDT FRI SEP 24 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE PINE RIVER NEAR RUDYARD.
* AT  9:00 PM FRIDAY THE STAGE WAS 15.3 FEET. 
* FELL BELOW FLOOD STAGE AT  4:00 PM FRIDAY.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.1 FEET BY SUNDAY 
  MORNING.
* IMPACT...AT 17.0 FEET...WATER REACHES BOTTOM OF PRAIRIE RD BRIDGE 
  DECK.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SAT     SUN     MON

PINE RIVER
  RUDYARD           17   15.3  FRI 09 PM      10.3     6.4     4.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Sep 24, 7:05 AM EDT, 22 minutes earlier.

Area forecast discussion, Sep 24, 7:05 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
705 AM EDT FRI SEP 24 2010

.SYNOPSIS.../ISSUED AT 419 AM/

LOW PRESSURE LIFTING NORTHEAST ACROSS NORTHERN WISCONSIN AND INTO
LAKE SUPERIOR TODAY WILL RESULT IN WINDY CONDITIONS ACROSS NORTHERN
MICHIGAN TODAY...BUT THE HEAVY RAINFALL FROM THURSDAY HAS MOVED OUT
OF THE AREA.  THERE WILL STILL BE A BAND OF SHOWERS THAT MOVE
THROUGH THE AREA THIS MORNING AHEAD OF A COLD FRONT CROSSING THE
UPPER GREAT LAKES.  TEMPERATURES WILL DROP THIS AFTERNOON AS COOLER
AIR SPILLS INTO THE STATE ON GUSTY WEST TO SOUTHWEST WINDS.  SOME
LINGERING SHOWERS ARE EXPECTED THROUGH TONIGHT...BUT IMPROVING
CONDITIONS ARE EXPECTED LATER SATURDAY AS HIGH PRESSURE BEGINS TO
BUILD INTO THE REGION.

JPB

&&

.SHORT TERM.../ISSUED AT 419 AM/...TODAY AND TONIGHT

MIDNIGHT COMPOSITE ANALYSIS SHOWS 996MB SURFACE LOW NEAR MSP...WARM
FRONT EXTENDS EAST ACROSS SOUTHWEST UPPER AND THE STRAITS REGION...
TRAILING COLD FRONT DROPS SOUTH INTO EASTERN IOWA/NORTHWEST
MISSOURI/SOUTHEAST KANSAS.  4MB/3H PRESSURE FALL CENTER OVER CENTRAL
UPPER/LAKE SUPERIOR WHICH IS WHERE THE LOW HAS BEEN TRACKING TOWARDS
THROUGH THE EVENING.  PLENTY OF SUPPORT FOR HEAVY RAINFALL ACROSS
NORTHERN MICHIGAN... BROADLY DIFLUENT FLOW WITHIN EXIT REGION OF JET
STREAK NORTH OF LAKE SUPERIOR...WITH 50-60+KT LOW LEVEL JET FOCUSING
STRONG MOISTURE TRANSPORT INTO THE WARM FRONT.  IMPRESSIVE FRONTAL
CIRCULATION ALONG EAST-WEST WARM FRONT AIDING STRONG VERTICAL
VELOCITIES ALONG THE BAROCLINIC ZONE.  00Z RAOBS AND GOES BLENDED
TOTAL PRECIPITABLE WATER ANALYSIS SHOWS ARE BROAD AREA OF 2+ INCH PW
VALUES ACROSS THE MID/UPPER MISSISSIPPI VALLEY AND INTO UPPER
MICHIGAN.  00Z APX RAOB PRECIPITABLE WATER AROUND 1.70 INCHES (NEAR
RECORD TERRITORY FOR SEPTEMBER)...FREEZING LEVEL NEARLY 4KM AGL
SUPPORTING DEEP WARM CLOUD LAYERS AND HIGH PRECIPITATION EFFICIENCY
VIA WARM RAIN PROCESSES.  STORM TOTAL RADAR RAINFALL ESTIMATES
SUGGEST AN AXIS OF 3+ INCH ACROSS THE STRAITS REGION AND EASTERN
UPPER...WITH ANOTHER 2-3 INCH MAXIMUM ALONG AND FKS-TVC-GLR-PZQ
AXIS.  WITH THE WARM FRONT HAVING LIFTED THROUGH MUCH OF NORTHERN
LOWER...HEAVIER PRECIPITATION ALSO SHIFTING NORTH.  ANOTHER BAND OF
RAINFALL EXTENDS NORTH-SOUTH ALONG/AHEAD OF APPROACHING COLD FRONT
AND IS TAKING AIM AT NORTHERN MICHIGAN OVER THE COMING HOURS.
SULTRY WARM SECTOR AIR MASS HAS OVERSPREAD NORTHERN LOWER
MICHIGAN...AS TEMPERATURES HAVE WARMED WELL INTO 70S WITH WINDS
ALONG THE LAKE MICHIGAN SHORELINE GUSTING UPWARDS OF 40 KNOTS.  KAPX
VWP SHOWING WINDS OF 65KTS AT 4K FEET MSL.

SURFACE LOW EXPECTED TO CONTINUE LIFTING NORTHEAST TOWARD LAKE
SUPERIOR TODAY AS IT UNDERGOES OCCLUSION...PUSHING UPSTREAM COLD
FRONT ACROSS THE FORECAST AREA DURING THE MORNING/EARLY AFTERNOON
HOURS ALONG WITH A MID LEVEL DRY SLOT.  SO ONE MORE SLUG OF RAINFALL
ASSOCIATED WITH THE COLD FRONTAL RAIN BAND ON TAP FOR THE FIRST HALF
OF THE DAY.  PLENTY OF LOW CLOUDS UPSTREAM BEHIND THE COLD FRONT
WILL SPREAD IN FOR THIS AFTERNOON...THOUGH WON'T RULE OUT SOME SUN
TRYING TO PEEK THROUGH ACROSS SOUTHERN PORTIONS OF THE FORECAST
AREA.  DEEPER MOISTURE WRAPPING AROUND NORTH/WESTERN SEMICIRCLE OF
THE OCCLUDING LOW EXPECTED TO SPREAD ACROSS UPPER MICHIGAN DURING
THE AFTERNOON HOURS...WHICH COULD BRING SOME ADDITIONAL SHOWERS INTO
EASTERN UPPER LATER TODAY...AND POSSIBLY INTO NORTHWEST LOWER TOWARD
EVENING (WITH SOME LAKE COMPONENT POSSIBLE AS WELL WITH 850MB
TEMPERATURES FALLING THROUGH THE SINGLE DIGITS).  THREAT FOR AT
LEAST SCATTERED SHOWERS WILL CONTINUE IN TONIGHT...COMBINATION OF
WRAP AROUND MOISTURE AND SOME LAKE CONTRIBUTION ESPECIALLY OFF
WARMER LAKE MICHIGAN WATERS.  OTHER CONCERN FOR TODAY IS WIND
POTENTIAL...AS MENTIONED ABOVE ALREADY PRETTY BRISK ACROSS NORTHERN
LOWER.  PASSING COLD FRONT WILL BRING ANOTHER BURST OF WIND WITH
GOOD DOWNWARD MOMENTUM TRANSFER AND ISALLOBARIC FORCING.  WILL
EXPAND WIND ADVISORY TO ENCOMPASS ALL OF NORTHERN LOWER MICHIGAN FOR
TODAY...WILL ALSO BREAK OUT LAKE MICHIGAN COUNTIES TO EXTEND
ADVISORY THROUGH TONIGHT WHICH IS WHEN STRONGEST PRESSURE GRADIENT
IS FORECAST TO ROTATE ACROSS LAKE MICHIGAN.

HYDROLOGY...MOST RIVERS SEEMED TO HANDLE THURSDAY'S RAINFALL PRETTY
WELL ACROSS NORTHERN LOWER...CURRENT CONCERN IS ACROSS EASTERN UPPER
WHERE PINE RIVER NEAR RUDYARD HAS JUMPED NEARLY 13 FEET SINCE
THURSDAY AFTERNOON AS IS APPROACHING FLOOD STAGE.  ALREADY ISSUED A
FLOOD WATCH AROUND MIDNIGHT FOR EASTERN UPPER GIVEN THIS TREND IN
THE HYDROGRAPH AND ADDITIONAL RAINFALL EXPECTED THROUGH THIS
MORNING.  HAVE BEEN COORDINATING WITH NCRFC ON THIS...WILL AWAIT
SOME EARLY MORNING RIVER MODEL RUNS AND SEE IF A WARNING FOR RUDM4
IS ULTIMATELY REQUIRED.  FLOOD WATCH WILL RUN THROUGH THE DAY TO
ALLOW RESIDUAL RUNOFF TO CLEAR THE BASINS.  NO OTHER MAJOR CONCERNS
INITIALLY...WILL WATCH THE PLATTE RIVER AT HONOR IN BENZIE COUNTY
WHICH SPIKED ABOVE 3 FEET YESTERDAY (ABOVE 4 FEET IS CRITICAL
THERE).  RIVER HAS SINCE COME BACK DOWN...BUT WITH ADDITIONAL
RAINFALL AND SMALL "FLASHY" BASIN WILL KEEP AN EYE ON THIS.

JPB

&&

.LONG TERM.../ISSUED AT 419 AM/...SATURDAY AND BEYOND

SATURDAY...LAST VESTIGES OF CYCLONIC FLOW WILL LINGER ACROSS THE
UPPER GREAT LAKES TO START SATURDAY...WITH LOW LEVEL THERMAL TROUGH
ACROSS THE FORECAST AREA.  MAY STILL BE SOME LINGERING LAKE INDUCED
RAIN SHOWERS SATURDAY MORNING...BUT AS HIGH PRESSURE BUILDS EAST
INTO THE STATE THE TREND IS EXPECTED TO BE TOWARD MORE SUNSHINE AS
THE DAY WEARS ON.  WINDS WILL STILL BE GUSTY SATURDAY THOUGH SHOULD
BE DIMINISHING HEADING INTO SATURDAY NIGHT AS GRADIENT WEAKENS.
SATURDAY NIGHT LOOKS FINE FOR THE TIME BEING AS ADDITIONAL SHORT
WAVE ENERGY DIVES SOUTHEAST INTO THE MID MISSISSIPPI RIVER VALLEY.
AS LONG AS THIS FEATURE REMAINS FAR ENOUGH WEST THIS SHOULDN'T POSE
TOO MUCH OF A PROBLEM FOR THE FORECAST AREA.  TEMPERATURES WILL
PROBABLY BE ON THE CHILLY SIDE SUNDAY MORNING...AND WILL PROBABLY BE
DEALING WITH ANOTHER ROUND OF FROST POTENTIAL ACROSS INTERIOR AREAS.

NO OTHER CHANGES MADE TO THE FORECAST BEYOND SATURDAY NIGHT.

JPB

&&

.MARINE.../ISSUED AT 419 AM/

GALE WARNINGS ALREADY FLYING FOR LAKE MICHIGAN AND LAKE HURON
NEARSHORE ZONES...AND SEE NO NEED TO CHANGE THAT WITH WIND GUSTS
ALREADY WELL ABOVE GALE FORCE ON LAKE MICHIGAN.  COLD FRONT PASSAGE
LATER THIS MORNING WILL SHIFT WINDS AROUND TO SOUTHWEST...WITH
DOWNWARD MOMENTUM TRANSPORT IN ISENTROPIC DESCENT AND BETTER
MIXING...AS WELL AS A CONTRIBUTION FROM STRONG POST-FRONTAL
ISALLOBARIC PUSH KEEPING WIND GUSTS ABOVE GALE FORCE.  STRONGEST
PRESSURE GRADIENT ACTUALLY ROTATES THROUGH TONIGHT...WHICH WILL KEEP
THE GALES GOING STRONG INTO SATURDAY MORNING AS WINDS VEER MORE WEST
THEN NORTHWEST.  GALE FORCE WINDS WILL PROBABLY LINGER IN THE
STRAITS TO PRESQUE ISLE LIGHT NEARSHORE ZONE INTO SATURDAY MORNING
DUE TO NORTHWEST FLOW COASTAL CONVERGENCE...BUT IN GENERAL WINDS
WILL WIND DOWN THROUGH THE DAY INTO SATURDAY NIGHT.

JPB

&&

.AVIATION.../ISSUED AT 703 AM/...VALID FOR 12Z TAFS

WINDY CONDITIONS WILL PREVAIL THROUGH TONIGHT...WITH WINDS SHIFT
FROM SOUTH TO SOUTHWEST THIS MORNING AS A COLD FRONT PASSES
THROUGH LOWER MICHIGAN. EXPECT PREVAILING MVFR CONDITIONS TO
DEVELOP BEHIND THE FRONT LATER TODAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ017-022-026>028-
     032-033.
     WIND ADVISORY UNTIL 5 AM EDT SATURDAY FOR MIZ016-019>021-025-031.
     WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR MIZ018-023-024-029-030-034>036-041-042.
     FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR MIZ008-015.
LM...GALE WARNING UNTIL 5 AM EDT SATURDAY FOR LMZ323-341-342-344>346.
LH...GALE WARNING FROM 11 AM THIS MORNING TO 5 AM EDT SATURDAY FOR
     LHZ345-346-348-349.
     GALE WARNING FROM 11 AM THIS MORNING TO 11 AM EDT SATURDAY FOR
     LHZ347.
LS...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Sep 24, 5:22 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
522 AM EDT FRI SEP 24 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
251230-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
522 AM EDT FRI SEP 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL OVER THE PAST 24 HOURS HAS INCREASED THE THREAT FOR
FLOODING ACROSS EASTERN UPPER MICHIGAN THROUGH THIS AFTERNOON. SEE
ONGOING FLOOD WATCH FOR ADDITIONAL INFORMATION.

STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS NORTHERN LOWER MICHIGAN
TODAY...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST TONIGHT. SEE
ONGOING ADVISORY FOR ADDITIONAL INFORMATION.

GALE FORCE WINDS ARE EXPECTED IN THE LAKE MICHIGAN AND LAKE HURON
NEARSHORE ZONES THROUGH TONIGHT.

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT
ALONG LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN AND MACKINAC
COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALE FORCE WINDS WILL CONTINUE WITHIN SOME NORTHEAST LOWER
MICHIGAN LAKE HURON NEARSHORE ZONES THROUGH THE FIRST PART OF
SATURDAY.

SOME FROST IS POSSIBLE ACROSS INTERIOR AREAS AWAY FROM THE GREAT
LAKES SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PHONE IN RAINFALL AND FLOODING REPORTS...
AND ANY REPORTS OF WIND DAMAGE.

JPB

In the hours before

Special weather statement, Sep 24, 3:35 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
335 AM EDT FRI SEP 24 2010

MIZ020-025-031-240845-
LEELANAU-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE
335 AM EDT FRI SEP 24 2010

...STRONG WINDS CONTINUE TO BUFFET PORTIONS OF NORTHWEST LOWER
MICHIGAN...

STRONG WINDS CONTINUE TO BUFFET PORTIONS OF NORTHWEST LOWER
MICHIGAN. WINDS HAVE BEEN FREQUENTLY GUSTING TO 35 MPH AT SEVERAL
LOCATIONS IN MANISTEE...BENZIE...AND LEELANAU COUNTIES. OCCASIONAL
GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE THROUGH 430 AM. THE
HIGHEST WIND GUST OBSERVED SO FAR...IS 54 MPH AT THE MANISTEE
HARBOR.

JH
Local storm report, Sep 24, 4:27 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
427 AM EDT FRI SEP 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

300 AM      NON-TSTM WND GST MANISTEE                 44.25N 86.35W
09/24/2010  M63 MPH          LMZ346             MI    C-MAN

            RECORDED AT MANISTEE HARBOR

JH
Local storm report, Sep 24, 5:56 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
556 AM EDT FRI SEP 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       11 NW DE TOUR VILLAGE   46.10N 84.06W
09/24/2010  M4.75 INCH       CHIPPEWA           MI   BROADCAST MEDIA

            24 HR TOTAL ENDING 530 AM FROM TOWN OF RABER.

&&

JH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 12:26 AM EDTFlood WatchAPX10 hr

Nearby

River Flood Warnings in Michigan, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.